Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 26, 2003, 1:48 AM CST for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2003, 1:48 AM CST (07:48 UTC)
- Expired
- Mar 26, 2003, 4:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 260751
FFWSHV
TXC073-261045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 AM CST WED MAR 26 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
* UNTIL 445 AM CST
* AT 148 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL OVER RUSK OR ALONG HWY 84 BETWEEN RUSK
AND ALTO TEXAS. DOPPLER RADAR HAS ESTIMATED NEARLY FOUR INCHES
OF RAIN HAS FALLEN ACROSS THE PORTION OF CHEROKEE COUNTY...
WITH ANOTHER TWO TO THREE INCHES POSSIBLE.
INDIVIDUAL THUNDERSTORM CELLS WERE MOVING EAST NORTHEAST NEAR 25
MPH...WHILE THE MOVEMENT OF THE LINE OF THUNDERSTORMS WAS NEARLY
STATIONARY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 445 AM CST.
LAT...LON 3181 9532 3162 9521 3149 9505 3155 9497
3191 9504
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 9:40 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 9:40 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CST TUE MAR 25 2003 A LONG NIGHT OF CONTINUED STRONG THUNDERSTORMS IN STORE FOR AREA WITH NEW SVR TSTM WATCH ISSUED UNTIL 2 AM FOR MOST OF NW LA AND NE TX. AREA OF STORMS NOT PROGRESSING MUCH...HAVING BARELY REACHED EXTREME NORTH AND NW TIER OF LA. MODELS INDICATE UPPER DIVERGENCE INDUCED LIFT TO MAINTAIN FAIRLY STEADY INTENSITY NEAR FRONTAL ZONE. STORMS PREDOMINANT HAILERS...SEVERAL REPORTS OF GOLFBALL OR LESS SIZE. RAISED SOME MIN TEMPS SLIGHTLY DUE TO LACK OF EXPECTED COLD FRONTAL PUSH BEFORE DAYBREAK. VII .SHV..SVR TSTM WATCH FOR TXZ-067-459-315-423-183-203-073- 401-365-347-419-005-405-403-LAZ-017-015-119-027-111-031- 081-013-061-049-073-085-069-
Hazardous weather outlook, Mar 25, 12:00 PM CST, 13 hours 48 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 25, 7:50 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM BOXELDER TX 1.00 INCH HAIL
03/25/03 RED RIVER REPORT FROM LAW
ENFORCEMENT
0735 PM ARGO TX .75 INCH HAIL
03/25/03 TITUS REPORT FROM LAW
ENFORCEMENT
0740 PM 12 W ASHDOWN AR .75 INCH HAIL
03/25/03 LITTLE RIVER REPORT FROM LAW
ENFORCEMENT
15Local storm report, Mar 25, 10:50 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1050 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 8 W ASHDOWN AR 1.75 INCH HAIL
03/25/03 LITTLE RIVER REPORT FROM LAW
ENFORCEMENT
0825 PM 10 S HOPE AR .75 INCH HAIL
03/25/03 HEMPSTEAD FELL FOR 2 TO 3 MINUTES
ALONG HIGHWAY 29 REPORT
FROM HOPE ASP RELAYED BY
NWS LITTLE ROCK
0845 PM 12 W TYLER TX 1.75 INCH HAIL
03/25/03 SMITH FELL AT THE INTERSECTION OF
HIGHWAYS 2661 AND 64 REPORT
FROM SPOTTERS
0900 PM TYLER TX 1.75 INCH HAIL
03/25/03 SMITH FELL AT INTERSECTION OF
HIGHWAY 31 AND WEST LOOP
REPORT FROM SPOTTERS
0900 PM TYLER TX .75 INCH HAIL
03/25/03 SMITH FELL AT INTERSECTION OF
SOUTH BROADWAY AND 5TH
STREET AND COVERED THE
GROUND REPORT FROM
SPOTTERS
0915 PM ATLANTA TX .75 INCH HAIL
03/25/03 CASS REPORT FROM LAW ENFORCEMENT
0920 PM 8 NW TYLER TX 1.00 INCH HAIL
03/25/03 SMITH COVERED THE GROUND BETWEEN TYLER
AND LINDALE ALONG HIGHWAY 69
REPORT FROM SPOTTERS
0930 PM RAVANA AR 1.75 INCH HAIL
03/25/03 MILLER REPORT FROM LAW ENFORCEMENT
1000 PM RODESSA LA .75 INCH HAIL
03/25/03 CADDO REPORT FROM LAW ENFORCEMENT
15Local storm report, Mar 26, 1:20 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
120 AM CST WED MAR 26 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM WHITEHOUSE TX .88 INCH HAIL
03/25/03 SMITH REPORTED AT INTERSECTION
OF FM 346 AND HWY 110
REPORT FROM LAW ENFORCEMENT
1035 PM CULLEN LA 1.00 INCH HAIL
03/25/03 WEBSTER REPORT FROM LAW ENFORCEMENT
1055 PM 5 S MAGNOLIA AR .75 INCH HAIL
03/25/03 COLUMBIA REPORT FROM LAW ENFORCEMENT
1130 PM HOMER LA 1.25 INCH HAIL
03/25/03 CLAIBORNE HAIL 2 INCHES DEEP COVERED
THE GROUND IN HOMER REPORT
FROM LAW ENFORCEMENT
1205 AM 4 S DUBACH LA 1.75 INCH HAIL
03/26/03 LINCOLN GOLF BALL SIZED HAIL FELL
ALONG HWY 167 REPORT FROM
LAW ENFORCEMENT
1220 AM CHOUDRANT LA 1.00 INCH HAIL
03/26/03 LINCOLN REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:01 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 29 min |
| Mar 25, 6:35 PM CST | Severe Thunderstorm Warning | SHV | Red River | 25 min |
| Mar 25, 7:01 PM CST | Severe Thunderstorm Warning | SHV | Titus | 44 min |
| Mar 25, 8:04 PM CST | Severe Thunderstorm Warning | SHV | Morris | 41 min |
| Mar 25, 8:55 PM CST | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Mar 25, 10:03 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 42 min |
| Mar 25, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 61 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.